Follow
Share
This question has been closed for answers. Ask a New Question.
This paranoia isn't unusual, but does seem like she needs a trip to her doctor to see if some medication adjustment will help. This isn't good for you or her. Can you suggest she see a doctor (to her family or whomever you report to)?

Carol
Helpful Answer (0)
Report

I agree that paranoia is not 'unusual' with Alzheimer's, and a trip to the doctors to review meds is in order,but since you are going, get a urine sample (before breakfast) and have the doctor check for a UTI (urinary tract infection) as this is one of the most common reasons for 'odd' behavior.

Also, take into consideration WHY she might feel this way. Is it during a specific event, such as changing, or bathing? My mother would get VERY upset when I was washing her hair. I had to take very gentle yet firm approaches to complete this task. Explaining what you are doing may reduce confusion or anxiety.

Is it after she watches a show on tv? My mother would SUBMERSE herself into any shows we watched, and even an ordinary episode of Little house on the Prairie would change Mom's reality!

Keep a log when this happens, if it continues after the doctors visit. Does it happen before a meal? Could it be low blood sugar. Does it happen after/before meds? Is she properly hydrated?

As you can see our perception and their reality are two different things. We need to understand their reality and deal with it accordingly.

Of course you need to advise your 'employer, the family' of this development, because depending on the level of understanding they have of Alz, you could find yourself under scrutiny. Not trying to scare you, just be aware of the possiblity, after she can be very convincing I'm sure!
Helpful Answer (0)
Report

MiaMadre has an excellent point - talk with the family NOW, do not wait and log these events. also log what she watched, ate and which pills she took. This is especially important if something is new.

Consider pain medication too. My mother had a horrible reaction to a new pain medication. Within a day of her initial dose she began to act paranoid. We watched it and after a few days she was certain someone was watching her and trying to kill her. After 2 days off the medicine, she was fine and had no recollection of the prior few days.

by logging this you protect yourself and your reputation as a caregiver. Also protect yourself physically; if the women becomes combatative or hits you, give notice and get another job. The woman should be in a facility appropriate for elders with such problems.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.